Wednesday, March 16, 2011
I recently went to the dentist (after missing last two years appointments) and my mouth is in horrible shape. I needed root canal on either side BEFORE he could clean them since the one side really hurt and is puffy from infection. I was a little nervous since I had never had one done before. OMG piece of cake. I sat and watched tv while he did his thing! Then he gave me an anti-biotic (i forget the name but it begins with a C). I was supposed to take it 4 times a day. Every time I took one of these horse pills I got SO nauseated. I even got heat flashes and felt like I was going to faint. I went home and checked my sugar. I normally hover between 105 - 125 but I was 161 that afternoon.
After being called on it at work (evidently it had an effect I had not noticed), I called the pharmacy to make sure it should not have a reaction to the metformin I take for my diabetes. She said nope all should be fine but that she had probs with that one too. So I called the dentist. He promptly told me to stop taking them until he sees me again on the 23rd (for the 2nd root canal).
Last night I ran into a couple from church as we were out at market (lots of veggies!). When I told them about it, she giggled and said that antibiotics RAISE sugar levels. Her husband said it could take up to THREE weeks to get the drug out of my system completley.
I so need to learn how to manage this.